Alert archive / Pennsylvania / Areal Flood Advisories in 2011

Areal Flood Advisory 1, NWS Philadelphia/Mount Holly

March 6, 20115 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood advisory at Mar 6, 2011, 2:19 PM EST for 5 counties in Pennsylvania. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Mar 6, 2011, 2:19 PM EST (19:19 UTC)
Expired
Mar 6, 2011, 8:15 PM EST
In force
6 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA

The radar

The Philadelphia radar (KDIX), 138 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2011-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2011-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

015 
WGUS81 KPHI 061919
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
219 PM EST SUN MAR 6 2011

PAC011-025-077-089-095-070115-
/O.NEW.KPHI.FA.Y.0001.110306T1919Z-110307T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-LEHIGH PA-NORTHAMPTON PA-CARBON PA-MONROE PA-
219 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
  BERKS COUNTY IN EASTERN PENNSYLVANIA...
  LEHIGH COUNTY IN EASTERN PENNSYLVANIA...
  NORTHAMPTON COUNTY IN EASTERN PENNSYLVANIA...
  CARBON COUNTY IN NORTHEAST PENNSYLVANIA...
  MONROE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 815 PM EST

* AT 216 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER BATCH OF HEAVY RAIN HEADED TOWARD THE LEHIGH VALLEY AND THE 
SOUTHERN POCONOS. BETWEEN THREE-QUARTERS AND ONE AND ONE-HALF INCHES 
OF RAIN HAS ALREADY FALLEN IN THESE AREAS...AND ANOTHER INCH OF RAIN 
IS POSSIBLE DURING THE EVENING HOURS.

THE ADDITIONAL RAIN WILL PUSH SMALLER RIVERS...CREEKS AND STREAMS TO 
NEAR BANKFULL. IF YOU LIVE NEAR A SMALL RIVER...CREEK OR STREAM...BE 
ON THE ALERT FOR RAPID RISES...AND BE PREPARED TO TAKE ACTION IS 
FLOODING IS OBSERVED OR A FLOOD WARNING IS ISSUED.

LAT...LON 4119 7515 4116 7515 4114 7508 4101 7510
      4099 7514 4093 7510 4086 7511 4036 7565
      4017 7589 4051 7637 4054 7618 4060 7605
      4059 7603 4064 7600 4073 7579 4088 7597
      4125 7539

$$

HAYES
1 follow-up statement
129 
WGUS81 KPHI 070115
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
815 PM EST SUN MAR 6 2011

PAC011-025-077-089-095-070120-
/O.EXP.KPHI.FA.Y.0001.000000T0000Z-110307T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKS PA-LEHIGH PA-NORTHAMPTON PA-CARBON PA-MONROE PA-
815 PM EST SUN MAR 6 2011

...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 815 PM
EST FOR MONROE...CARBON...NORTHAMPTON...LEHIGH AND BERKS COUNTIES...

WITH A BREAK IN THE RAIN IN BERKS COUNTY, THE SMALL STREAM FLOOD 
ADVISORY WILL BE ALLOWED TO EXPIRE. 

THE FLOOD WARNING, WHICH SUPERSEDED THIS ADVISORY, IS STILL IN 
EFFECT FOR MONROE, CARBON, NORTHAMPTON, AND LEHIGH COUNTIES.

LAT...LON 4119 7515 4116 7515 4114 7508 4101 7510
      4099 7514 4093 7510 4086 7511 4036 7565
      4017 7589 4051 7637 4054 7618 4060 7605
      4059 7603 4064 7600 4073 7579 4088 7597
      4125 7539

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Mar 6, 3:52 AM EST, 10 hours 27 minutes earlier.

Area forecast discussion, Mar 6, 3:52 AM EST, 10 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EST SUN MAR 6 2011

.SYNOPSIS...
A COLD FRONT APPROACHING THE APPALACHIANS THIS MORNING WILL MOVE
SLOWLY EAST. WAVES OF LOW PRESSURE WILL RIDE ALONG IT WITH THE
LAST SURFACE LOW PASSING THROUGH THE EASTERN PART OF THE FORECAST
AREA TONIGHT. A HIGH PRESSURE SYSTEM OVER SOUTHEASTERN CANADA WILL
SETTLE SOUTHWARD INTO THE MID ATLANTIC LATER MONDAY THROUGH
TUESDAY. THE NEXT STRONG STORM SYSTEM IS FORECAST TO APPROACH FROM
THE MIDWEST LATE WEDNESDAY INTO THURSDAY. ITS ASSOCIATED COLD
FRONT SHOULD PASS EAST OF OUR AREA BY FRIDAY. HIGH PRESSURE SHOULD
THEN BUILD INTO THE NORTHEAST FROM THE SOUTH CENTRAL STATES NEXT
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WRF-NMM INITIALIZATION AT 500MB WITH BOTH STREAMS VERIFIED
BETTER THAN THE GFS. BOTH TROFS ARE DEEPER THAN THE LATTER
INITIALIZED AND ALREADY AS OF 06Z THE GFS THE DOUBLE BARREL LOW
PRESSURE SYSTEMS ARE FARTHER WEST THAN THE GFS IS FORECASTING. THE
WRF-NMM HAS HAD ITS OWN FCSTG PROBLEMS. THE 00Z/MON POSITION OF
THE LAST SURFACE LOW IS ABOUT 360 MILES FARTHER NORTHEAST THAN IT
WAS SEVERAL RUNS AGO. THE GFS INITIALIZED 850MB AND 925MB THERMAL
FIELDS WERE BETTER INITIALIZED THAN THE WRF-NMM AND THRU 06Z NO
REAL WINNERS WITH THE ADVANCEMENT OF THE COLD AIR ASSOCIATED WITH
THE CANADIAN HIGH. SO FOR THIS FORECAST PACKAGE, WE PLAN ON
SLOWING DOWN THE GFS SOLUTION BY ABOUT THREE HOURS OVERALL WHICH
WOULD PLACE IT CLOSE TO THE ECMWF SOLUTIONS THAT HAVE BEEN MORE
CONSISTENT WITH THIS OVERALL.

THERE WILL BE NO CHANGES TO OUR FLOOD WATCH. FOR THE MOST PART OF
TODAY, THE EMPHASIS ON THE HEAVIER RAIN SHOULD BE IN PENNSYLVANIA.
THIS IS WHERE THE BEST FCST ISENTROPIC LIFT WILL BE LOCATED AS WELL
AS THE LOCATION OF THE FCST 850MB JET AND LOW LEVEL THETA E RIDGE. THE
ENTRANCE REGION OF THE H2.5 JET WILL ALSO HAVE ITS CLOSEST PROXIMITY
TO OUR CWA THERE AND THE DEEPEST/COINCIDENTAL MID AND LOW LVL
QVEC CONVERGENCE. BECAUSE OF THE ORIENTATION OF THE JET, THIS
WOULD PLACE THE POCONOS AS MOST VULNERABLE TO HEAVY RAIN AS SOME
OF THE HIER SCALE MESOSCALE MODELS HAVE STORM TOTALS WHICH NEARLY
MATCH TOPOGRAPHICAL FEATURES. FOR THE REST OF OUR CWA, THE CHANCES
FOR HEAVIER RAIN WILL INCREASE DURING THE AFTERNOON AS THESE
FEATURES TRUNDLE EASTWARD. WE DID NOT PUT THUNDER IN THE FCST.
THIS IS PRETTY MUCH IN LINE WITH SREF GUIDANCE AND ALSO THE LACK
OF ABOVE THE BOUNDARY LYR INSTABILITY IN THE GFS, WRF AND ECMWF.
BOTH CANADIAN MODELS ARE STILL SUGGESTING THUNDER IS POSSIBLE AND
MAYBE ALSO A REASON WHY THE CAN RGEM HAS REMAINED THE WETTEST
MODEL WITH THIS UPCOMING EVENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THE LLJ IS FORECAST TO RE-ORIENT ITSELF OFFSHORE TONIGHT. THIS JUMP
FROM CENTRAL PA UPSETS THE WORKS SORT OF SPEAK FOR OUR CWA TO
MAINTAIN THE HEAVY RAIN POTENTIAL. AS SUCH THE RELATIVELY LOWER QPF
ACROSS THE SERN PART OF OUR CWA IS MAINTAINED IN THIS GUIDANCE
PACKAGE. THE DEEP MID LEVEL QVEC CONVERGENCE SEPARATES THIS EVENING
AND THE FCST ISENTROPIC LIFT IS NOT NEARLY AS ROBUST. BUT WHAT IS
LACKING IN THE SERN PART OF OUR CWA, IS STILL MADE UP PARTIALLY BY
THE FORMATION OF A FCST TROWAL IN THE NORTHERN PART OF OUR CWA. THUS
THE MODELING OF HEAVIEST PCPN NORTH STILL LOOKS RELATIVELY CORRECT,
NOT NECESSARILY GOOD.

AS THE NIGHT CONTINUES AND THE LOW LIFTS TO THE NORTHEAST, COLDER
AIR IS FORECAST TO START INVADING OUR CWA. THE THERMAL GRADIENT
ACROSS WRN PA IS EXTREMELY TIGHT AND IT WOULD BE TOUGH FOR ANY MODEL
TO GET THIS RIGHT UNDER THE CIRCUMSTANCES. CONFIDENCE IS INCREASING
ON A TRANSITION TO A WINTRY MIX BEFORE ENDING, ESPECIALLY IN THE
POCONOS. THE FCST SOUNDINGS ARE STILL SHOWING A PERIOD OF FREEZING
RAIN. IT WOULD NOT TAKE MUCH MORE COLD AIR AT 925MB TO CHANGE THE
FREEZING RAIN TO SLEET ON THEM. THERE HAS BEEN A PERIOD OF FREEZING
RAIN IN THE TRANSITION ZONE IN OHIO AND WESTERN PA OVERNIGHT, SO
FOR NOW WE WILL CARRY A PERIOD OF FREEZING RAIN IN THE TRANSITION
IN THE POCONOS AND ISSUE AN ADVY. THERE IS ALSO SOME CONCERN ABOUT
TEMPERATURES PLUNGING QUICKLY IN PLACES FARTHER TO THE SOUTH. NOT
NECESSARILY FREEZING RAIN OCCURRING, BUT MORE OF A FREEZE OF
RUNOFF WATER. THERE IS STILL A PRETTY WIDE GAP IN STAT GUIDANCE TO
THAT END, SO WE ARE NOT CONFIDENT ENOUGH TO ISSUE AN ADVY AT THIS
TIME. WHAT IS BAD ON ONE END IS GOOD ON ANOTHER AS ANY FASTER
TRANSITION TO NON LIQUID PTYPE WOULD REDUCE THE FLOODING
POTENTIAL. WINDS WILL INCREASE OVERNIGHT, BUT THE FCST MIXING DOES
NOT LOOK DEEP ENOUGH TO HAVE US REACH ADVY CRITERIA AND THE
STRONGER WINDS MOVE OFFSHORE BY MONDAY.

OVERALL IMPROVING CONDITIONS ARE EXPECTED MONDAY AS THE LOW PRESSURE
SYSTEM MOVES FARTHER OFFSHORE. THE HIGH'S POSITIONING IS NOT THE
GREATEST FOR CLEARING, BUT THE AIR MASS IT IS BRINGING WITH IT IS
FORECAST TO BE RATHER DRY. SO EVEN AN ONSHORE FLOW AT THE COAST
SHOULD NOT PRODUCE MUCH STRATOCU. AT THE OPPOSITE END OF OUR CWA,
THE STRATOCU LEVEL MOISTURE SHOULD BECOME DEPLETED BY THE
AFTERNOON NW. A DECENT RADIATIONAL COOLING NIGHT WILL BE CONTINUED
AS A FORECAST FOR MONDAY NIGHT. TUESDAY LOOKS SOMEWHAT DIRTIER
WITH RESPECT TO CLOUDS AS THE FIRST SHOT OF THE RETURN FLOW
MOISTURE ASSOCIATED WITH THE NEXT SYSTEM WILL BE ARRIVING.

AS FAR TEMP GUIDANCE GOES, WE DID NOT DIFFER MUCH FROM STAT
GUIDANCE. ONE EXCEPTION WAS FOR MINS TONIGHT AS WE BELIEVE THE
COLDER AIR WOULD COME IN SLOWER THAN THE GFS IS FORECASTING AND A
COMPROMISE WAS FOLLOWED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE BEGINNING OF THE EXTENDED PERIOD WILL HAVE FAIR WEATHER ACROSS
THE MIDDLE ATLANTIC REGION AS A RIDGE OF HIGH PRESSURE WILL BE
ACROSS THE AREA. THE CENTER OF THE HIGH OVER EASTERN CANADA WILL
PASS TO THE EAST THURSDAY...CARRYING THE RIDGE WITH IT. THE FCST
WILL BE DRY TUESDAY NIGHT AND EARLY WED WITH TEMPERATURES NEAR
NORMAL FOR EARLY MARCH.

A RATHER STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE UPPER GREAT
LAKES REGION THU TO A POSITION OFF THE NEW ENGLAND COAST BY FRI.
THIS LOW AND ITS ASSOCIATED FRONTS WILL BRING ANOTHER ROUND OF RAINS
AND HIGHER ELEVATION SNOWS TO THE AREA. THE SPEED OF THE SYSTEM WILL
BE RATHER SLOW...SO ANOTHER HEAVY QPF EVENT MAY BE IN THE OFFING.
THE POPS IN THE GRIDS REFLECT HPC THINKING WITH MOSTLY HIGH CHC OR
LOW LIKELY POPS ATTM. THE POPS DECREASE FRI AS ANY LINGERING PRECIP
WILL BE MOSTLY OVER BY FRI MORNING. COOLER AIR AND GUSTY WINDS WILL
FOLLOW THE FRONT FRI WITH TEMPERATURES MOSTLY IN THE UPPER 40S TO
LOW 50S.

THE EXTENDED PERIOD WILL END WITH FAIR WEATHER AS ANOTHER HUGH HIGH
PRESSURE SYSTEM BUILDS TOWARD THE AREA FROM THE OHIO VALLEY. THIS
SHOULD PRODUCE A DRY FCST FOR SAT WHICH WILL LIKELY CARRY OVER INTO
SUN AS WELL. TEMPERATURES WILL BE NEAR...OR A LITTLE ABOVE NORMAL.

&&

.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

MOST TAF SITES WERE STILL VFR VERY EARLY THIS MORNING...BUT
VISIBILITIES AND ESPECIALLY CEILINGS WILL DETERIORATE TO MARGINAL
VFR AND THEN TO IFR THIS MORNING...PROBABLY BY OR AROUND SUNRISE...
AS LOW LEVEL MOISTURE INCREASES IN DEVELOPING RAIN AND SOME FOG IN A
COUPLE OF HOURS SURROUNDING 12Z. THE RAIN WILL BECOME HEAVIER LATER
THIS MORNING AND EARLY THIS AFTERNOON AS A LOW PRESSURE CENTER MOVES
UP ALONG THE FRONT...WHICH WILL APPROACH FROM THE WEST TODAY.

AS MOST TAF SITES WERE NOT EXHIBITING GUSTS EARLY THIS MORNING...THE
LOW LEVEL WIND SHEAR REMARK WILL CONTINUE TO BE CARRIED UNTIL SOME
MIXING AND RESULTANT GUSTINESS RESUME LATER THIS MORNING. 2000 FOOT
WINDS OF 45 TO 50 KNOTS ARE EXPECTED TODAY.

THE FRONT IS EXPECTED TO BE JUST A BIT SLOWER THAN THE GFS
FORECASTS...PROBABLY BETWEEN THE QUICKER GFS AND SLOWER NAM TIMING.
AS SUCH...THE FRONTAL PASSAGE WAS SLOWED AN HOUR OR TWO THIS
EVENING. IMPROVING CONDITIONS WITH RAIN CEASING WERE FORECAST FOR
THIS EVENING ON A GUSTY NORTH-NORTHWEST WIND.

OUTLOOK...
ANY REMAINING LOW CLOUDS WILL DIMINISH WITH EVAPORATING LOW LEVEL
MOISTURE OVERNIGHT...AND CONDITIONS SHOULD RETURN TO VFR. HOWEVER...
NORTH WINDS WILL BE GUSTY OVERNIGHT AND MONDAY MORNING IN THE WAKE
OF THE FRONT. MARGINAL VFR CONDITIONS MAY LINGER INTO A LONGER
PORTION OF TONIGHT OVER THE NORTHWESTERN TAF SITES...AND THERE IS A
CHANCE THAT THE RAIN WILL END AS A BRIEF PERIOD OF SNOW OR SLEET
OVER KABE AND KRDG BUT THE CHANCE IS LOW. CONDITIONS WILL BE VFR
MONDAY AND REMAIN SO TUESDAY INTO WEDNESDAY. LOW PRESSURE WILL PASS
NORTHWARD WEST OF OUR AREA WEDNESDAY NIGHT AND MAY BRING A WARM
FRONT WITH SOME LOWER CONDITIONS LATE WEDNESDAY NIGHT AND INTO
THURSDAY.

&&

.MARINE...
THE SMALL CRAFT ADVISORY WILL CONTINUE FOR ALL AREA WATERS TODAY AND
TONIGHT...AND EXTEND THROUGH MONDAY AT THIS POINT EXCEPT FOR MONDAY
MORNING OM UPPER DELAWARE BAY. CONDITIONS WILL BE MARGINAL THIS
MORNING...BUT THE SOUTHERLY FLOW WILL STRENGTHEN THIS AFTERNOON AS A
WAVE OF LOW PRESSURE ADVANCES NORTHWARD ALONG THE FRONT TO OUR WEST.

THE MARINE LAYER AND RESULTANT STRATIFICATION WILL KEEP THE VERY
STRONG WINDS JUST OFF THE SURFACE FROM REACHING THE WATERS TODAY,
BUT AS THE FRONT MOVES BY AND COLD AIR ADVECTION BEGINS THIS
EVENING, MUCH MORE EFFICIENT MIXING WILL BRING STRONGER WIND GUSTS
TO THE SURFACE EARLY TONIGHT. THERE MAY BE A RELATIVELY BRIEF PERIOD
OF GALE FORCE GUSTS PERHAPS IN ADVANCE OF THE FRONT THIS EVENING,
BUT ALL IN ALL A HIGH END SMALL CRAFT ADVISORY IS FORESEEN. WINDS
AND SEAS WILL SUBSIDE GRADUALLY MONDAY. HIGH PRESSURE WILL BUILD
OVER OUR AREA LATER MONDAY AND MONDAY NIGHT AND BE OVER OUR REGION
TUESDAY INTO TUESDAY NIGHT BEFORE MOVING OFFSHORE WEDNESDAY. ANOTHER
COLD FRONT MAY HEAD IN FOR LATER THURSDAY OR THURSDAY NIGHT.

&&

.HYDROLOGY...
THE FLOOD WATCH CONTINUES FOR EASTERN PENNSYLVANIA AND NORTHERN
AND WESTERN NEW JERSEY.

THE FLOOD WATCH CONTINUES FOR EASTERN PENNSYLVANIA AND NORTHERN AND
WESTERN NEW JERSEY. THE LATEST READINGS OF THE NYC DELAWARE RIVER
RESERVOIRS HAS CAPACITY AT 84 PERCENT. THE LATEST HYDROLOGICAL RUN
LOWERS CRESTS SLIGHTLY AS IT LOOKS AS THOUGH THE TRANSITION TO NON
LIQUID IN THE HEADWATER REGIONS OF THE DELAWARE AND LEHIGH WILL
OCCUR FASTER.

WHILE MODEL QPF REMAIN ROBUST IN THE HEADWATER REGION, THE
TRANSITION TO NON LIQUID WAS SLIGHTLY FASTER WITH THIS NIGHT RUN.
A MODELING CONSENSUS IN THE WATCH AREA HAS ONE TO TWO INCHES AS
EVENT TOTALS WITH SOME OF THE HIER SCALED MODELS WITH ROBUST VALUES
IN THE HIER TERRAIN OF THE POCONOS, SUSSEX COUNTY AND THE HEADWATERS
OF THE DELAWARE. THE LATEST 03Z SREF DID DROP EVENT TOTALS CLOSER TO
MODEL CONSENSUS.

THE CHANGE OF PTYPE DOES LOWER THE CONFIDENCE OF CREST FORECASTS
ON THE DELAWARE AND LEHIGH RIVER. THE LATEST GUIDANCE BRINGS
CRESTS CLOSE TO OR AROUND FLOOD STAGE ON THE DELAWARE RIVER AND
BRINGS THE LEHIGH RIVER CLOSE TO FLOOD STAGE. BASED ON LATEST
GUIDANCE ANY FLOODING ON THE DELAWARE WOULD NOT START UNTIL
MONDAY. IF FLOODING WERE TO OCCUR ALONG THE LEHIGH, IT WOULD
START SUNDAY NIGHT.

THE OVERALL PICTURE WITHIN OUR CWA HAS NOT CHANGED MUCH...WITH
MODEL CONSENSUS AND EVENT TOTALS RANGING FROM ABOUT AN INCH
ACROSS SOUTHERN PORTIONS OF THE WATCH AREA TO AROUND TWO INCHES
ACROSS THE FAR NORTHERN ZONES. QPF AMOUNTS BEFORE 1200 UTC TODAY
HAVE BEEN FAIRLY LIGHT.

THE HEAVIEST RAIN SHOULD ARRIVE IN THE LEHIGH VALLEY AND SOUTHEAST
PENNSYLVANIA DURING TODAY...WITH THE AXIS SHIFTING EAST INTO THE
REST OF EASTERN PENNSYLVANIA AND NORTH CENTRAL NEW JERSEY.
FINALLY...THE AXIS OF HEAVIEST RAIN SHOULD SHIFT INTO NORTHERNMOST
NEW JERSEY THIS EVENING. AS THE AXIS OF HEAVIEST RAIN MOVES
EAST...THE POTENTIAL FOR URBAN TYPE FLOODING WILL MOVE EAST LATER
THIS MORNING INTO THE AFTERNOON AND EVENING.

A FEW SCENARIOS ARE POSSIBLE...BASED ON THE QPF FORECAST AS OF NOW.
IF 1.50 TO 2.00 INCHES FALL...WHICH STILL LOOKS LIKE THE MOST LIKELY
SCENARIO FOR OUR WATCH AREA...SOME SMALL CREEKS AND STREAMS WILL
GO BANK-FULL...AND EVEN ABOVE FLOOD STAGE.

IF A WIDESPREAD 2.0 TO 2.5 INCHES FALL ACROSS SOME BASINS (LIKE THE
PASSAIC AND RARITAN AND SOME RIVERS IN SOUTHEAST PENNSYLVANIA...
SOME LOCATIONS COULD REACH FLOOD STAGE (MINOR FLOODING). THE MOST
RECENT RFC FORECAST SHOWS THIS POSSIBILITY FOR POINTS IN THE PASSAIC
AND RARITAN BASINS...AS WELL AS THE NESHAMINY AT LANGHORNE.

FINALLY...IF WIDESPREAD QPF VALUES REACH GREATER THAN 2.50 INCHES...
SIGNIFICANT RISES (POSSIBLY TO NEAR BANK-FULL) ARE POSSIBLE ON THE
LOWER SCHUYLKILL NEAR PHILADELPHIA. THIS SCENARIO IS NOT SUPPORTED
BY ANY OPERATIONAL MODEL QPF FORECAST AT THIS TIME. THE ONE SREF
MODEL THAT WENT TO TOWN WITH THIS ON THE 21Z RUN IS AN OLDER
VERSION IN THE RSM SUITE. THAT FAMILY OF MODELS IS SCHEDULED TO
BE REPLACED LATER THIS YEAR.

PLEASE FOLLOW HYDROLOGICAL INFORMATION THROUGH AHPS AND LATER
STATEMENTS.

&&

.TIDES/COASTAL FLOODING...
THE INCREASING SOUTH-SOUTHEAST FLOW MAY CAUSE MINOR TIDAL
FLOODING AROUND HIGH TIDE THIS AFTERNOON AND THIS EVENING...MAINLY
FOR CHESAPEAKE BAY AND TIDAL PORTIONS OF THE LOWER DELAWARE RIVER.
DELAWARE BAY DOES NOT SEEM TO BE AS CLOSE TO MINOR TIDAL FLOODING
AT THIS TIME.

AVIATION STORM SURGE GUIDANCE WAS REJECTED...BUT THE CHESAPEAKE
OBSERVATION AND FORECAST SYSTEM (CBOFS) IS FORECASTING THAT
TOLCHESTER BEACH WILL NEAR THE LEVEL OF MINOR TIDAL FLOODING WITH
THE EARLY EVENING HIGH TIDE.

HEAVY RAIN RUNNING OFF THIS AFTERNOON AND EVENING MAY EXACERBATE THE
NEAR MINOR TIDAL FLOODING SITUATION. THEREFORE...A COASTAL FLOOD
STATEMENT FOR LOCAL MINOR TIDAL FLOODING WILL BE ISSUED FOR THE
LOWER DELAWARE RIVER AND CHESAPEAKE BAY ZONES FOR THIS AFTERNOON AND
THIS EVENING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR PAZ060>062-067>071.
     FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR PAZ054-055.
     WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 6 AM EST
     MONDAY FOR PAZ054-055.
NJ...FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH LATE TONIGHT
     FOR NJZ001-007>010-012-015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST MONDAY FOR ANZ431-450>455.
     SMALL CRAFT ADVISORY UNTIL NOON EST MONDAY FOR ANZ430.

&&

SYNOPSIS...GIGI/KLINE
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION.../
MARINE.../
HYDROLOGY...GIGI/HAYES
TIDES/COASTAL FLOODING.../
Hazardous weather outlook, Mar 6, 4:02 AM EST, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EST SUN MAR 6 2011

PAZ054-055-070915-
CARBON-MONROE-
402 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WEATHER PATTERN IS REPEATING ITSELF AND ANOTHER STORM SYSTEM
WITH POTENTIALLY HEAVY RAIN IS POSSIBLE AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ001-007>010-012-015-PAZ060>062-067>069-070915-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
402 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

     FLOOD WATCH.

IN ADDITION SOME ICY SPOTS MAY DEVELOP ON ROADWAYS AND WALKWAYS AS
TEMPERATURES DROP TO BELOW FREEZING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WEATHER PATTERN IS REPEATING ITSELF AND ANOTHER STORM SYSTEM
WITH POTENTIALLY HEAVY RAIN IS POSSIBLE AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ016>019-070915-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
402 AM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE ALONG THE TIDAL DELAWARE RIVER
THIS AFTERNOON AND EVENING. IT MIGHT ALSO OCCUR WITH THE ENSUING
HIGH TIDE CYCLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WEATHER PATTERN IS REPEATING ITSELF AND ANOTHER STORM SYSTEM
WITH POTENTIALLY HEAVY RAIN IS POSSIBLE AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ070-071-070915-
DELAWARE-PHILADELPHIA-
402 AM EST SUN MAR 6 2011

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

MINOR TIDAL FLOODING IS ALSO POSSIBLE ALONG THE TIDAL DELAWARE
RIVER THIS AFTERNOON AND EVENING. IT MIGHT ALSO OCCUR WITH THE
ENSUING HIGH TIDE CYCLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WEATHER PATTERN IS REPEATING ITSELF AND ANOTHER STORM SYSTEM
WITH POTENTIALLY HEAVY RAIN IS POSSIBLE AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ008-012-015-019-020-070915-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
402 AM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE ALONG CHESAPEAKE BAY
LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WEATHER PATTERN IS REPEATING ITSELF AND ANOTHER STORM SYSTEM
WITH POTENTIALLY HEAVY RAIN IS POSSIBLE AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002>004-NJZ013-014-020>027-070915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
402 AM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL IS POSSIBLE SUNDAY INTO SUNDAY...RESULTING IN
LOCALIZED FLOODING OF LOW LYING AREAS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE WEATHER PATTERN IS REPEATING ITSELF AND ANOTHER STORM SYSTEM
WITH POTENTIALLY HEAVY RAIN IS POSSIBLE AROUND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ450>455-070915-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 AM EST SUN MAR 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-070915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
402 AM EST SUN MAR 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ431-070915-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
402 AM EST SUN MAR 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:30 AM ESTCoastal Flood StatementPHIDelaware, Philadelphia17 hr
Mar 6, 3:37 AM ESTWinter Weather AdvisoryPHIBerks, Carbon, Lehigh, Monroe, Northampton28 hr
Mar 6, 3:14 PM ESTSpecial Weather StatementPHIChester, Delaware, Montgomery61 min
Mar 6, 3:32 PM ESTAreal Flood WarningPHIBerks, Monroe41 days
Mar 6, 4:55 PM ESTAreal Flood WarningPHICarbon, Lehigh, Northampton12 hr
Mar 6, 5:33 PM ESTAreal Flood AdvisoryPHIBucks, Chester, Delaware, Montgomery, Philadelphia4 hr

Nearby

Areal Flood Advisories in Pennsylvania, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.